Diphenhydramine Hydrochloride Elixir Recall
Get an alert when a recall is issued.
Questions & Answers
Side Effects & Adverse Reactions
Antihistamines should be used with considerable caution in patients with narrow-angle glaucoma, stenosing peptic ulcer, pyloroduodenal obstruction, symptomatic prostatic hypertrophy, or bladder-neck obstruction.
In pediatric patients, especially, antihistamines in overdosage may cause hallucinations, convulsions, or death. As in adults, antihistamines may diminish mental alertness in pediatric patients. In the young pediatric patient, particularly, they may produce excitation.
Antihistamines are most likely to cause dizziness, sedation, and hypotension in elderly patients.
There is currently no legal information available for this drug.
FDA Safety Alerts
There are currently no FDA safety alerts available for this drug.
There is currently no manufacturer warning information available for this drug.
FDA Labeling Changes
There are currently no FDA labeling changes available for this drug.
Diphenhydramine hydrochloride in the oral form is effective for the following indications:
For allergic conjunctivitis due to foods; mild, uncomplicated allergic skin manifestations of urticaria and angioedema; amelioration of allergic reactions to blood or plasma; dermatographism; as therapy for anaphylactic reactions adjunctive to epinephrine and other standard measures after the acute manifestations have been controlled.
For active and prophylactic treatment of motion sickness.
For parkinsonism (including drug-induced) in the elderly unable to tolerate more potent agents; mild cases of parkinsonism (including drug-induced) in other age groups; in other cases of parkinsonism (including drug-induced) in combination with centrally acting anticholinergic agents.
There is currently no drug history available for this drug.
Diphenhydramine hydrochloride is an antihistamine drug having the chemical name 2- (diphenylmethoxy)-N,N -dimethylethylamine hydrochloride and has the molecular formula C17H21NO•HCL (molecular weight 291.82). It occurs as a white odorless, crystalline powder and is freely soluble in water and alcohol. The structural formula is as follows:
Each 5 mL contains 12.5 mg of diphenhydramine hydrochloride and alcohol 14% for oral administration.
Citric acid, D&C Red No.33, FD&C Red No.40, flavoring, purified water, sodium citrate, and sucrose.
Diphenhydramine Hydrochloride Elixir Manufacturers
Login To Your Free Account